Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 8, 2015, 6:59 PM CDT for McLean County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 8, 2015, 7:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County McLean County, IL
The radar
The Lincoln radar (KILX), 82 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:05 PM CDT | HAIL 1 | Chenoa, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
115
WUUS53 KILX 082359
SVRILX
ILC113-090045-
/O.NEW.KILX.SV.W.0067.150608T2359Z-150609T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
659 PM CDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
* UNTIL 745 PM CDT
* AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHENOA...OR
22 MILES NORTHEAST OF NORMAL...MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...CHENOA...COLFAX...CROPSEY...ANCHOR AND WESTON.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 181 AND 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4062 8858 4061 8846 4052 8846 4046 8852
4072 8886 4076 8882 4075 8858
TIME...MOT...LOC 2359Z 308DEG 23KT 4075 8871
HAIL...1.00IN
WIND...<50MPH
$$
BAK2 follow-up statements
534
WWUS53 KILX 090012
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
712 PM CDT MON JUN 8 2015
ILC113-090045-
/O.CON.KILX.SV.W.0067.000000T0000Z-150609T0045Z/
MCLEAN-
712 PM CDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN MCLEAN COUNTY...
AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF CHENOA...OR 23 MILES NORTHEAST OF NORMAL...MOVING SOUTHEAST AT 25
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CHENOA...CROPSEY...ANCHOR AND WESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4062 8858 4061 8846 4052 8846 4051 8851
4068 8872 4076 8873 4075 8858
TIME...MOT...LOC 0012Z 308DEG 23KT 4070 8862
HAIL...1.00IN
WIND...<50MPH
$$
BAK416
WWUS53 KILX 090047
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
747 PM CDT MON JUN 8 2015
ILC113-090057-
/O.EXP.KILX.SV.W.0067.000000T0000Z-150609T0045Z/
MCLEAN-
747 PM CDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCLEAN COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4062 8858 4061 8846 4052 8846 4051 8851
4068 8872 4076 8873 4075 8858
TIME...MOT...LOC 0045Z 308DEG 23KT 4070 8862
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:42 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 8, 6:42 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 642 PM CDT MON JUN 8 2015 .SHORT TERM...(TONIGHT) ISSUED AT 318 PM CDT MON JUN 8 2015 BAND OF CLOUDS CURRENTLY ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS WILL SHIFT EASTWARD OVER THE NEXT COUPLE OF HOURS AND PUSH INTO INDIANA BEFORE SUNSET. MEANWHILE FURTHER NORTHWEST...A SHORT-WAVE TROUGH EVIDENT ON 19Z/1PM WATER VAPOR IMAGERY OVER EASTERN IOWA IS BEGINNING TO TRIGGER A FEW ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE MISSISSIPPI RIVER. HIGH-RES MODELS SHOW THIS CONVECTION EXPANDING EASTWARD THROUGH THE AFTERNOON INTO THE EARLY EVENING. BASED ON HRRR FORECAST...WILL INCLUDE LOW CHANCE POPS NORTH OF THE I-70 CORRIDOR THROUGH ABOUT 02Z/9PM WHEN WAVE BEGINS TO EXIT THE REGION AND DAYTIME INSTABILITY WANES. AFTER THAT...EXPECT MOSTLY CLEAR SKIES WITH OVERNIGHT LOW TEMPERATURES IN THE LOWER 60S. .LONG TERM...(TUESDAY THROUGH MONDAY) ISSUED AT 318 PM CDT MON JUN 8 2015 A PROGRESSIVE UPPER LEVEL PATTERN WILL RESULT IN WARM, SUMMERLIKE TEMPERATURES WITH PERIODS OF SHOWERS AND THUNDERSTORMS FROM MID-WEEK THROUGH THE WEEKEND. A NORTHWEST UPPER LEVEL FLOW WILL RESULT IN DRY CONDITIONS AND SEASONABLY WARM TEMPERATURES IN THE MIDDLE TO UPPER 80S FOR TUESDAY. HOWEVER, BY WEDNESDAY INCREASING UPPER LEVEL HEIGHTS/RIDGING WILL RESULT IN TEMPERATURES CLIMBING TOWARD THE LOWER 90S. A SHORTWAVE TROUGH DROPPING INTO THE EASTERN GREAT LAKES WEDNESDAY COULD PRODUCE SOME SCATTERED SHOWERS AND T-STORMS NORTH OF I-74 FROM NORTHEAST OF PEORIA TO DANVILLE WEDNESDAY AFTERNOON. DUE TO THE PROGRESSIVE NATURE OF THE UPPER LEVEL FLOW AND GENERAL FLATTENING OF THE UPPER LEVEL RIDGE...THE FIRST IN A SERIES OF SHORTWAVE TROUGHS ARE EXPECTED TO APPROACH CENTRAL IL LATE WEDNESDAY NIGHT THROUGH THURSDAY. MORE SUBSTANTIAL UPPER LEVEL ENERGY AS WELL AS AN ABUNDANT SOURCE OF MOISTURE WILL TAKE AIM AT CENTRAL AND SOUTHEAST IL FRIDAY INTO FRIDAY NIGHT. NOT ONLY WILL GULF MOISTURE BE PLENTIFUL BUT REMNANT MOISTURE FROM PACIFIC TROPICAL STORM BLANCA COULD SET THE STAGE FOR ANOTHER ROUND OF HEAVY RAINFALL. WILL NEED TO KEEP A CLOSE EYE ON THIS THE NEXT FEW DAYS SINCE MANY RIVERS AND CREEKS ARE ALREADY FLOODED FROM LAST NIGHTS DELUGE. WITH UPPER LEVEL RIDGING EXPECTED IN THE SOUTHEASTERN U.S. FROM THE END OF THE WEEK THROUGH THE WEEKEND...A NEARLY STATIONARY FRONT IS EXPECTED TO BE IN THE VICINITY OF CENTRAL IL FRIDAY THROUGH SUNDAY. THIS WILL SET THE STAGE FOR PERIODS OF THUNDERSTORMS AND THE POTENTIAL FOR MORE HEAVY RAINFALL ON ALREADY SATURATED GROUNDS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 629 PM CDT MON JUN 8 2015 GENERALLY QUIET/VFR AVIATION WEATHER CONDITIONS EXPECTED ACROSS THE CENTRAL ILLINOIS TERMINALS THROUGH THE 00Z TAF VALID TIME. ASIDE FROM AN ISOLATED THUNDERSTORM THREAT FOR THE NEXT HOUR OR TWO, CLOUD COVER WILL BE MINIMAL AND WINDS GENERALLY FAIRLY LIGHT. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARNES LONG TERM...MILLER AVIATION...BAK
Hazardous weather outlook, Jun 8, 3:54 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 354 PM CDT MON JUN 8 2015 ILZ027>031-036>038-040>043-047-048-090800- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD- 354 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL LINGER INTO THE EARLY EVENING. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA WEDNESDAY THROUGH SUNDAY...HOWEVER ORGANIZED SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. ILZ044>046-049>057-061>063-066>068-071>073-090800- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-PIATT- RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 354 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE I-70 CORRIDOR THROUGH EARLY EVENING. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. FLOODING OF MANY AREA CREEKS AND STREAMS WILL CONTINUE THIS EVENING...PARTICULARLY ACROSS PARTS OF CHAMPAIGN...VERMILION...AND EFFINGHAM COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA FRIDAY THROUGH SUNDAY...HOWEVER ORGANIZED SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. BARNES
In the hours before
Local storm report, Jun 8, 5:04 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
504 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CARLOCK 40.58N 89.13W
06/08/2015 E1.50 INCH MCLEAN IL PUBLIC
VIA TWITTER
&&
25Local storm report, Jun 8, 5:24 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
524 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 E CONGERVILLE 40.62N 89.15W
06/08/2015 E1.00 INCH WOODFORD IL NWS EMPLOYEE
&&
25Local storm report, Jun 8, 5:30 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 NE BLOOMINGTON 40.51N 88.93W
06/08/2015 M0.75 INCH MCLEAN IL NWS EMPLOYEE
&&
25Local storm report, Jun 8, 5:31 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 3 NE NORMAL 40.55N 88.96W
06/08/2015 M0.75 INCH MCLEAN IL NWS EMPLOYEE
&&
25Local storm report, Jun 8, 5:37 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
537 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 NE NORMAL 40.55N 88.96W
06/08/2015 M1.00 INCH MCLEAN IL NWS EMPLOYEE
&&
25Local storm report, Jun 8, 5:39 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL HUDSON 40.61N 88.99W
06/08/2015 M0.50 INCH MCLEAN IL PUBLIC
VIA FACEBOOK
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:08 PM CDT | Flash Flood Warning | ILX | Fulton, Knox | 5 hr |
| Jun 7, 7:18 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 42 min |
| Jun 7, 7:23 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 52 min |
| Jun 7, 7:29 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 61 min |
| Jun 7, 7:30 PM CDT | Flash Flood Warning | ILX | Logan, McLean, Mason, Peoria, Tazewell, Woodford | 5 hr |
| Jun 7, 7:36 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell | 24 min |
| Jun 7, 7:52 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Menard, Tazewell | 53 min |
| Jun 7, 8:04 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 4 hr |
| Jun 7, 8:23 PM CDT | Flash Flood Warning | ILX | DeWitt, McLean, Piatt | 6 hr |
| Jun 7, 8:47 PM CDT | Flash Flood Warning | ILX | Logan, Mason, Menard | 5 hr |
| Jun 7, 8:47 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 43 min |
| Jun 7, 8:54 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Macon, Moultrie, Piatt | 36 min |
| Jun 7, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Sangamon, Shelby | 45 min |
| Jun 7, 9:29 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie, Vermilion | 46 min |
| Jun 7, 9:35 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 25 min |
| Jun 7, 9:39 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 36 min |
| Jun 7, 9:57 PM CDT | Tornado Warning | ILX | Edgar | 32 min |
| Jun 7, 10:02 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland | 43 min |
| Jun 7, 10:12 PM CDT | Tornado Warning | ILX | Clark, Coles, Edgar | 33 min |
| Jun 7, 10:15 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 30 min |
| Jun 7, 10:44 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 46 min |
| Jun 7, 11:35 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 9 hr |
| Jun 7, 11:57 PM CDT | Flash Flood Warning | ILX | Logan, McLean, Mason, Tazewell | 6 hr |
| Jun 8, 12:13 AM CDT | Flash Flood Warning | ILX | Effingham | 11 hr |
| Jun 8, 2:04 AM CDT | Flash Flood Warning | ILX | Clay | 8 hr |
| Jun 8, 3:50 AM CDT | River Flood Warning | ILX | Vermilion | 49 hr |
| Jun 8, 4:39 AM CDT | River Flood Warning | ILX | Clay, Richland | 29 days |
| Jun 8, 9:38 AM CDT | River Flood Warning | ILX | Piatt | 13 days |
| Jun 8, 9:46 AM CDT | Areal Flood Advisory | ILX | Champaign, Vermilion | 4 hr |
| Jun 8, 10:39 AM CDT | Areal Flood Warning | ILX | Effingham | 12 hr |
| Jun 8, 11:11 AM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 61 days |
| Jun 8, 11:11 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 63 days |
| Jun 8, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard | 47 min |
| Jun 8, 4:45 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.